MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368652
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® safety-lok¿ blood collection set with pre-attached holder customer has observed debris and dirt inside the sealed device.This event occurred 2 times.The following information was provided by the initial reporter.The customer stated: "customer problem: customer has observed debris and dirt inside the sealed device 368652 wingset, slbcs 21x.75 12 preattached lot.1285435 exp 10/31/2023.".
 
Event or Problem Description
It was reported when using the bd vacutainer® safety-lok¿ blood collection set with pre-attached holder customer has observed debris and dirt inside the sealed device.This event occurred 2 times.The following information was provided by the initial reporter.The customer stated: "customer problem: customer has observed debris and dirt inside the sealed device 368652 wingset slbcs 21x.75 12 preattached lot.1285435 exp 10/31/2023.".
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9: device available for evaluation: yes.D9: returned to manufacturer on: 2022-10-18.H.6.Investigation summary: bd received 2 samples and 1 photo for investigation.The photo was reviewed and the customer¿s indicated failure mode for foreign matter was observed.The customer samples were evaluated by visual examination and the indicated failure mode for foreign matter with the incident lot was observed as dirt was found in the blister pack and seal.Additionally, 100 retention samples from bd inventory were evaluated by visual examination and the issue of foreign matter was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15681883
Report Number1024879-2022-00628
Device Sequence Number6421343
Product Code JKA
UDI-Device Identifier50382903686525
UDI-Public50382903686525
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number368652
Device Catalogue Number368652
Device Lot Number1285435
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown